# SDR 2016FA0000552

- Difficulty date: October 26, 2016
- Submitted: November 2, 2016
- Operation: General aviation
- Aircraft: N41CP
- Make and model: Agusta AW139
- Aircraft serial: 41251
- Aircraft time: 1,931 hours, 3,634 cycles
- System (JASC): 6220 · Main Rotor Head
- Part: Nut
- Part number: 3G6220A02251
- Part serial: 962
- Condition: Seized
- Location: Main Rotor Head
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING REMOVAL OF MAIN ROTOR HEAD, THE MAIN ROTOR HEAD RETAINING BOLTS WERE SEIZING IN THE MAST NUT (TYPICAL OCCURRENCE DURING REMOVAL THAT THE 12 BOLTS WILL NOT THREAD OUT EASILY FROM THE MAST NUT). A NEW MAST NUT AND 12 NEW BOLTS WAS ORDERED. DURING INSTALLATION OF THE NEW NUT AND 12 NEW BOLTS, AT THE END OF THE TORQUE SEQUENCE, THE CONICAL RING WAS FLUSH AGAINST THE HUB (NOT ALLOWED PER THE MM). DURING REMOVAL OF THE BRAND NEW 12 BOLTS AND MAST NUT, 4 BOLTS WERE SEIZED IN MAST NUT. THIS HAS BEEN A TYPICAL OCCURRENCE DURING INSTALLATION/REMOVAL OF THE MAST NUT AND 12 BOLTS. IT SEEMS THERE MAY BE A DIFFERENCE IN MANUFACTURING OF THE MAST NUTS NOW WHERE THE CADMIUM PLATING GOES ALL THE WAY DOWN THROUGH THE THREADS IN THE MAST NUT FOR THE 12 BOLTS. IT FEELS AS THOUGH SOME OF THAT MATERIAL WHEN UNDER STRESS LOOSENS AND CREATES THE SEIZING OF THE BOLTS EITHER RESULTING IN A FALSE TORQUE DURING INSTALLATION OR SEIZURE OF THE BOLT DURING REMOVAL.
